Alert archive / Idaho / High Wind Warnings in 2022
High Wind Warning 4, NWS Pocatello, ID
NWS Pocatello, ID issued this high wind warning at Nov 1, 2022, 3:03 AM MDT for 17 counties in Idaho. It took effect at Nov 1, 2022, 6:00 PM MDT. It was in force for 12 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 1, 2022, 3:03 AM MDT (09:03 UTC)
- In effect from
- Nov 1, 2022, 6:00 PM MDT
- Expired
- Nov 2, 2022, 6:05 AM MDT
- In force
- 12 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Cassia County, ID, Clark County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Minidoka County, ID, Oneida County, ID, Power County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 29 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 1, 10:39 PM MDT | NON-TSTM WND GST 52 | 9 W Black Pine, ID | MESONET STATION MOFI1 MOBURG CANYON. |
| Nov 1, 11:17 PM MDT | NON-TSTM WND GST 51 | 17 Wsw Marion, ID | MESONET STATION CRII1 COTTON RIDGE. |
| Nov 2, 12:00 AM MDT | NON-TSTM WND GST 48 | 2 Sw Ketchum, ID | MESONET STATION SVB1H 2.4 SW KETCHUM (SNOWNET). |
| Nov 2, 12:00 AM MDT | NON-TSTM WND GST 53 | 12 Se Butte City, ID | MESONET STATION RWM INL RADIOACTIVE WASTE MGMT. |
| Nov 2, 12:05 AM MDT | NON-TSTM WND GST 49 | 6 Nw Minidoka, ID | MESONET STATION MIN 6 NW MINIDOKA. |
| Nov 2, 12:19 AM MDT | NON-TSTM WND GST 46 | 6 Sw Victor, ID | MESONET STATION PCRI1 PINE CREEK RAWS. |
| Nov 2, 12:25 AM MDT | NON-TSTM WND GST 45 | 1 Sse Arco, ID | MESONET STATION ARC 1 SSE ARCO. |
| Nov 2, 12:25 AM MDT | NON-TSTM WND GST 46 | 11 Wsw Monteview, ID | MESONET STATION LOF INL SPECIFIC MANUFACTURING. |
| Nov 2, 12:25 AM MDT | NON-TSTM WND GST 62 | 11 Wsw Atomic City, ID | MESONET STATION SUM BIG SOUTHERN BUTTE. |
| Nov 2, 12:30 AM MDT | NON-TSTM WND GST 48 | 5 Ssw Clementsville, ID | MESONET STATION PC141 CANYON CREEK. |
| Nov 2, 12:35 AM MDT | NON-TSTM WND GST 54 | 6 N Monteview, ID | MESONET STATION MON 6 N MONTEVIEW. |
| Nov 2, 12:40 AM MDT | NON-TSTM WND GST 51 | 12 Nw Atomic City, ID | MESONET STATION LOS LOST RIVER REST AREA. |
| Nov 2, 12:40 AM MDT | NON-TSTM WND GST 51 | Atomic City, ID | MESONET STATION ATO ATOMIC CITY. |
| Nov 2, 12:42 AM MDT | NON-TSTM WND GST 66 | 1 S Michaud, ID | ASOS STATION KPIH POCATELLO REGIONAL AIRPORT. |
| Nov 2, 12:45 AM MDT | NON-TSTM WND GST 48 | 12 Nw Atomic City, ID | MESONET STATION TRA INL REACTOR TECH COMPLEX. |
| Nov 2, 12:45 AM MDT | NON-TSTM WND GST 50 | 9 Nw Atomic City, ID | MESONET STATION 690 INL CENTRAL FACILITIES. |
| Nov 2, 12:45 AM MDT | NON-TSTM WND GST 57 | 2 Nw Pocatello, ID | MESONET STATION FW4083 2 NW POCATELLO. |
| Nov 2, 12:47 AM MDT | NON-TSTM WND GST 49 | 17 W Aberdeen, ID | MESONET STATION CYFI1 17 W ABERDEEN. |
| Nov 2, 12:50 AM MDT | NON-TSTM WND GST 49 | 3 E Chubbuck, ID | MESONET STATION FW3187 3 E CHUBBUCK. |
| Nov 2, 12:54 AM MDT | NON-TSTM WND GST 47 | 14 S Craters Of Moon, ID | MESONET STATION PBUI1 POTTER BUTTE. |
| Nov 2, 1:00 AM MDT | NON-TSTM WND GST 46 | 1 Sw Gibson, ID | MESONET STATION FTHI 1 SW GIBSON. |
| Nov 2, 1:00 AM MDT | NON-TSTM WND GST 54 | 6 Wsw Craters Of Moon, ID | US 26 AT TOM CAT SUMMIT. |
| Nov 2, 1:01 AM MDT | NON-TSTM WND GST 51 | Heyburn, ID | ASOS STATION KBYI BURLEY MUNICIPAL AIRPORT. |
| Nov 2, 1:05 AM MDT | NON-TSTM WND GST 47 | 8 Nnw Atomic City, ID | MESONET STATION PBF INL CRITICAL INFRASTRUCTURE. |
| Nov 2, 1:05 AM MDT | NON-TSTM WND GST 54 | 1 Ese Blackfoot, ID | MESONET STATION BLK 1 ESE BLACKFOOT. |
| Nov 2, 1:15 AM MDT | NON-TSTM WND GST 49 | 5 Ese Idahome, ID | I 84 AT IDAHOME INTERCHANGE. |
| Nov 2, 1:15 AM MDT | NON-TSTM WND GST 50 | 6 Nnw Idahome, ID | I 84 AT YALE RD. |
| Nov 2, 1:15 AM MDT | NON-TSTM WND GST 52 | 4 Ne Rose, ID | I 15 AT BLACKFOOT REST AREA. |
| Nov 2, 1:20 AM MDT | NON-TSTM WND GST 46 | 3 W Taber, ID | MESONET STATION TAB 3 W TABER. |
| Nov 2, 1:20 AM MDT | NON-TSTM WND GST 56 | 11 W Osgood, ID | MESONET STATION KET KETTLE BUTTE. |
| Nov 2, 1:26 AM MDT | NON-TSTM WND GST 47 | 1 Nnw Arbon Valley, ID | MESONET STATION TS586 NWS IWOS 2. |
| Nov 2, 1:30 AM MDT | NON-TSTM WND GST 50 | 20 Ese Craters Of Moon, ID | MESONET STATION BIG COXS WELL. |
| Nov 2, 1:30 AM MDT | NON-TSTM WND GST 51 | 1 Ne Aberdeen, ID | MESONET STATION ABE 1 NE ABERDEEN. |
| Nov 2, 1:30 AM MDT | NON-TSTM WND GST 74 | 2 Nw Idaho Falls, ID | ASOS STATION KIDA IDAHO FALLS REGIONAL AIRPORT. |
| Nov 2, 1:30 AM MDT | NON-TSTM WND DMG | 4 Nnw Shelley, ID | ROCKY MOUNTAIN POWER REPORTS 27 POWER POLES WERE KNOCKED DOWN DUE TO STRONG WIND GUSTS IN EXCESS OF 60 TO 70 MPH ALONG WEST 65TH SOUTH IN BONNEVILLE COUNTY. 1,500 CUSTOMERS WERE IMPACTED IN THE SHELLEY AREA ASSOCIATED WITH THE DOWNED POWER LINES WITH HUNDREDS |
| Nov 2, 1:40 AM MDT | NON-TSTM WND GST 52 | 5 Nne Dubois, ID | MESONET STATION DUB 5 NNE DUBOIS. |
| Nov 2, 1:45 AM MDT | NON-TSTM WND GST 45 | 2 Ne Osgood, ID | MESONET STATION OSGI 2 NE OSGOOD. |
| Nov 2, 1:45 AM MDT | NON-TSTM WND GST 48 | 1 N Roberts, ID | MESONET STATION ROB 1 N ROBERTS. |
| Nov 2, 1:45 AM MDT | NON-TSTM WND GST 49 | 2 Nw Ovid, ID | MESONET STATION EW3600 2 NW OVID. |
| Nov 2, 1:45 AM MDT | NON-TSTM WND GST 52 | 2 Ene Fort Hall, ID | I 15 AT FORT HALL. |
| Nov 2, 1:45 AM MDT | NON-TSTM WND GST 53 | 1 Nnw Craters Of Moon, ID | MESONET STATION CRA 1 NNW CRATERS OF THE MOON. |
| Nov 2, 1:45 AM MDT | NON-TSTM WND GST 60 | 5 Nw Atomic City, ID | US 20 AND 26 AT INL PUZZLE. |
| Nov 2, 1:46 AM MDT | NON-TSTM WND GST 47 | 3 N Ucon, ID | MESONET STATION DW9069 3 N UCON. |
| Nov 2, 1:55 AM MDT | NON-TSTM WND GST 47 | 1 Wsw Lava Hot Springs, ID | MESONET STATION GW0773 LAVA HOT SPRINGS. |
| Nov 2, 1:58 AM MDT | NON-TSTM WND GST 45 | 1 S Almo, ID | MESONET STATION RCKI1 1 S ALMO. |
| Nov 2, 1:59 AM MDT | NON-TSTM WND GST 53 | 5 Sse Roberts, ID | I 15 AT OSGOOD. |
| Nov 2, 2:00 AM MDT | NON-TSTM WND GST 45 | 1 Sw Thornton, ID | US 20 AT THORNTON. |
| Nov 2, 2:00 AM MDT | NON-TSTM WND GST 45 | 4 Nnw Humphrey, ID | I 15 AT MONIDA. |
| Nov 2, 2:00 AM MDT | NON-TSTM WND GST 46 | 2 E Lund, ID | US 30 AT GEM VALLEY. |
| Nov 2, 2:00 AM MDT | NON-TSTM WND GST 49 | 2 W Lava Hot Springs, ID | US 30 AT TOPAZ. |
| Nov 2, 2:07 AM MDT | NON-TSTM WND GST 45 | 1 Nw Rexburg, ID | ASOS STATION KRXE REXBURG-MADISON AIRPORT. |
| Nov 2, 2:10 AM MDT | NON-TSTM WND GST 47 | 18 Nne Berenice, ID | MESONET STATION BLU BLUE DOME. |
| Nov 2, 2:10 AM MDT | NON-TSTM WND GST 47 | 3 E Lava Hot Springs, ID | MESONET STATION PC120 FISH CREEK. |
| Nov 2, 2:15 AM MDT | NON-TSTM WND GST 45 | 2 E Rigby, ID | MESONET STATION RGBI 2 E RIGBY. |
| Nov 2, 2:15 AM MDT | NON-TSTM WND GST 47 | 3 N Ashton, ID | US 20 AT FALL RIVER. |
| Nov 2, 2:15 AM MDT | NON-TSTM WND GST 51 | 8 Ssw Island Park, ID | US 20 AT OSBORNE BRIDGE. |
| Nov 2, 2:15 AM MDT | NON-TSTM WND GST 55 | 1 Nw Arimo, ID | I 15 AT MARSH VALLEY. |
| Nov 2, 2:30 AM MDT | NON-TSTM WND GST 51 | 9 Ssw Mud Lake, ID | MESONET STATION ROV 9 SSW MUD LAKE. |
| Nov 2, 2:35 AM MDT | NON-TSTM WND GST 48 | 7 S Howe, ID | MESONET STATION BAS BASE OF HOWE PEAK. |
| Nov 2, 2:40 AM MDT | NON-TSTM WND GST 46 | 1 Ne Terreton, ID | MESONET STATION TER 1 NE TERRETON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 9.1 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2371 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
180 WWUS75 KPIH 010903 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 303 AM MDT Tue Nov 1 2022 IDZ052>066-012100- /O.UPG.KPIH.HW.A.0003.221102T0000Z-221102T1800Z/ /O.NEW.KPIH.HW.W.0004.221102T0000Z-221102T1800Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley- Southern Hills/Albion Mountains-Raft River Region- Marsh and Arbon Highlands-Franklin/Eastern Oneida Region- Bear River Range-Bear Lake Valley-Blackfoot Mountains- Caribou Range-Big Hole Mountains-Teton Valley- Centennial Mountains - Island Park- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, Thatcher, Emigration Summit, St. Charles, Montpelier, Georgetown, Grace, Soda Springs, Henry, Bone, Wayan, Swan Valley, Victor, Ashton, Tetonia, Driggs, Island Park, and Kilgore 303 AM MDT Tue Nov 1 2022 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT WEDNESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Mud Lake, INL, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, Thatcher, St. Charles, Montpelier, Georgetown, Grace, Soda Springs, Henry, Bone, Wayan, Swan Valley, Victor, Ashton, Tetonia, Driggs, and Island Park. * WHEN...From 6 PM this evening to noon MDT Wednesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Isolated damage to trees, powerlines, signs, and outbuildings is possible, along with isolated power outages. Loose outdoor objects will be blown around. * ADDITIONAL DETAILS...Blowing dust could severely limit visibility for drivers, especially along portions of I-84 and I-15 near Roberts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure or bring inside loose outdoor objects before the high winds begin. During the high winds, avoid being outside in forested areas or around trees, branches, and powerlines. Use caution if you must drive, and keep both hands firmly on the steering wheel. Drivers of high profile vehicles should consider delaying travel until the high winds subside. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
3 follow-up statements
913 WWUS75 KPIH 011941 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 141 PM MDT Tue Nov 1 2022 IDZ052>066-021200- /O.CON.KPIH.HW.W.0004.221102T0000Z-221102T1800Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley- Southern Hills/Albion Mountains-Raft River Region- Marsh and Arbon Highlands-Franklin/Eastern Oneida Region- Bear River Range-Bear Lake Valley-Blackfoot Mountains- Caribou Range-Big Hole Mountains-Teton Valley- Centennial Mountains - Island Park- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, Thatcher, Emigration Summit, St. Charles, Montpelier, Georgetown, Grace, Soda Springs, Henry, Bone, Wayan, Swan Valley, Victor, Ashton, Tetonia, Driggs, Island Park, and Kilgore 141 PM MDT Tue Nov 1 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT WEDNESDAY... * WHAT...Southwest wind 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Mud Lake, INL, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, Thatcher, St. Charles, Montpelier, Georgetown, Grace, Soda Springs, Henry, Bone, Wayan, Swan Valley, Victor, Ashton, Tetonia, Driggs, and Island Park. * WHEN...From 6 PM this evening to noon MDT Wednesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Isolated damage to trees, powerlines, signs, and outbuildings is possible, along with isolated power outages. Loose outdoor objects will be blown around. * ADDITIONAL DETAILS...Blowing dust could severely limit visibility for drivers, especially along portions of Interstate 84 from the Utah border to the Interstate 86 interchange...and Interstate 15 north of Idaho Falls to Roberts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure or bring inside loose outdoor objects before the high winds begin. During the high winds, avoid being outside in forested areas or around trees, branches, and powerlines. Use caution if you must drive, and keep both hands firmly on the steering wheel. Drivers of high profile vehicles should consider delaying travel until the high winds subside. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
224 WWUS75 KPIH 020948 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 348 AM MDT Wed Nov 2 2022 IDZ052>054-056>058-064>066-021800- /O.CAN.KPIH.HW.W.0004.000000T0000Z-221102T1800Z/ /O.NEW.KPIH.WI.Y.0029.221102T0948Z-221102T1800Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Southern Hills/Albion Mountains- Raft River Region-Marsh and Arbon Highlands-Big Hole Mountains- Teton Valley-Centennial Mountains - Island Park- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, Victor, Ashton, Tetonia, Driggs, Island Park, and Kilgore 348 AM MDT Wed Nov 2 2022 ...WIND ADVISORY IN EFFECT UNTIL NOON MDT TODAY... ...HIGH WIND WARNING IS CANCELLED... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Mud Lake, INL, Craters of the Moon, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, Victor, Ashton, Tetonia, Driggs, Island Park, and Kilgore. * WHEN...Until noon MDT today. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. * ADDITIONAL DETAILS...Blowing dust may limit visibilities especially along I 15 north of Idaho Falls near Roberts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ055-021100- /O.CAN.KPIH.HW.W.0004.000000T0000Z-221102T1800Z/ Eastern Magic Valley- Including the cities of Burley, Rupert, Heyburn, and Oakley 348 AM MDT Wed Nov 2 2022 ...HIGH WIND WARNING IS CANCELLED... Strong winds have diminished. Therefore the high wind warning is cancelled. $$ IDZ059>063-021800- /O.CON.KPIH.HW.W.0004.000000T0000Z-221102T1800Z/ Franklin/Eastern Oneida Region-Bear River Range-Bear Lake Valley- Blackfoot Mountains-Caribou Range- Including the cities of Malad, Preston, Thatcher, Emigration Summit, St. Charles, Montpelier, Georgetown, Grace, Soda Springs, Henry, Bone, Wayan, and Swan Valley 348 AM MDT Wed Nov 2 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY... * WHAT...Southwest wind 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Malad, Preston, Thatcher, Emigration Summit, St. Charles, Montpelier, Georgetown, Grace, Soda Springs, Henry, Bone, Wayan, and Swan Valley. * WHEN...until noon MDT today * IMPACTS...Travel will be difficult, especially for high profile vehicles. Isolated damage to trees, powerlines, signs, and outbuildings is possible, along with isolated power outages. Loose outdoor objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure or bring inside loose outdoor objects before the high winds begin. During the high winds, avoid being outside in forested areas or around trees, branches, and powerlines. Use caution if you must drive, and keep both hands firmly on the steering wheel. Drivers of high profile vehicles should consider delaying travel until the high winds subside. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
316 WWUS75 KPIH 021205 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 605 AM MDT Wed Nov 2 2022 IDZ059>063-021315- /O.CAN.KPIH.HW.W.0004.000000T0000Z-221102T1800Z/ Franklin/Eastern Oneida Region-Bear River Range-Bear Lake Valley- Blackfoot Mountains-Caribou Range- Including the cities of Malad, Preston, Thatcher, Emigration Summit, St. Charles, Montpelier, Georgetown, Grace, Soda Springs, Henry, Bone, Wayan, and Swan Valley 605 AM MDT Wed Nov 2 2022 ...HIGH WIND WARNING IS CANCELLED... Winds have weakened and the high wind warning is cancelled. $$ IDZ056>058-064>066-021315- /O.CAN.KPIH.WI.Y.0029.000000T0000Z-221102T1800Z/ Southern Hills/Albion Mountains-Raft River Region- Marsh and Arbon Highlands-Big Hole Mountains-Teton Valley- Centennial Mountains - Island Park- Including the cities of Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, Victor, Ashton, Tetonia, Driggs, Island Park, and Kilgore 605 AM MDT Wed Nov 2 2022 ...WIND ADVISORY IS CANCELLED... Winds have weakened and the wind advisory is cancelled. $$ IDZ052>054-021800- /O.CON.KPIH.WI.Y.0029.000000T0000Z-221102T1800Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 605 AM MDT Wed Nov 2 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Mud Lake, INL, Craters of the Moon NM,Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall. * WHEN...Until noon MDT today. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this high wind warning went out at Oct 31, 3:01 PM MDT, 12 hours 2 minutes earlier.
Area forecast discussion, Oct 31, 3:01 PM MDT, 12 hours 2 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 301 PM MDT Mon Oct 31 2022 .SHORT TERM...Tonight through Wed night. High pressure will gradually give way over the next 24-plus hours to a low moving through the northwest. The first effect will be to boost the wind to adivisory levels Tue evening, then later there is a strong potential to push to High Wind Warning levels during late Tue night into Wed morning. There is strong upper level support at 500mb reaching 45KT to 65KT, 700mb wind of 30 plus KT and later 35-plus KT late Tue night, good cold air advection, and a pressure gradient across southern Idaho that reaches 11mb after midnight on Tue night. The things going against the high wind expectations are the fact that it occurs at night when there is less mixing of the lower atmosphere and the slow movement of the surface low during the evening and even to around midnight. A High Wind Watch has been issued for Tue night through Wed morning. The wind speeds will easily cause blowing dust that will likely close Interstate 15 in the Roberts, ID, area just north of Idaho Falls, and create a blowing dust hazard on Interstate 84. Areas north of the Arco Desert and Craters of the Moon will experience much less wind. By Wed morning, precipitation will spread from west to east across the forecast area, with the heaviest amounts in the Sawtooths and west side of the Wood River drainage, the northeast corner around Island Park, and the Bear River range. This is not expected to reach Winter Weather Advisory criteria, with about 6 inches in the Sawtooths, and 3 to 5 in the other areas. For Wednesday late morning through Wed night, light and more scattered precipitation continues, mostly in the mountains and highlands. Wind will decrease to the 20 to 30 mph range for the sustained wind. Afternoon temperatures will warm Tue prior to the front's arrival, then drop on Wed about 15 to 20 deg F compared to Tue. On Wed night, Stanley will see below zero temperature readings and the more densely populated areas will be in the 20s. Messick .LONG TERM...Thursday through next Monday. Temperatures will decrease by another few degrees Thursday following the cold front passage, leaving high temperatures running around 10- 15 degrees below normal. Precipitation will be confined to the eastern and southeast highlands by early Thursday, wrapping up and exiting to the east by early evening. Weak high pressure will briefly build back in late Thursday through Friday and therefore we may see partial clearing of skies during this timeframe. A very slight warm up is possible Saturday before the ridge flattens due to the influence of a Canadian low. However, there is still uncertainty regarding the timing and track of the low, so the specifics could still change over the next few days. EPS is about 24 hours quicker in bringing the trough further south over southern Idaho. This timing difference is reflected in the ensemble clusters, as well. Forty-four percent of total ensemble members feature some degree of weak high pressure remaining over the region through late Saturday, with the other solutions showing the influence of the upper trough reaching us sooner. At this time, precipitation looks to be impressive with this event and models continue to show favorable Integrated Water Vapor Transport (IVT) into the area. The National Blend is introducing 50-80% PoPs across the region again Saturday and Sunday. NBM v4.0 is indicating a 50- 70% probability of at least 8" of snow through Monday evening across the Sawtooths and along our borders with Montana and Wyoming. Winds will also increase with this incoming system, with 20-30 mph winds likely area-wide. Cropp .AVIATION...VFR conditions are likely through early tomorrow, with winds gradually increasing throughout the day ahead of and along a cold front. Peak winds are expected late night tomorrow and overnight into Wednesday morning, with gusts in excess of 40 mph across much of the region. Winds are not expected to be quite as gusty at KSUN. Precipitation chances will overspread the region beginning early tomorrow afternoon and exit the region to the east early Thursday. Cropp && .PIH WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Tuesday evening through Wednesday morning for IDZ052>066. &&
Nearby
High Wind Warnings in Idaho, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.